Alert archive / Missouri / River Flood Warnings in 2011
River Flood Warning 23, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Feb 24, 2011, 11:29 PM CST for Osage County, Missouri. It took effect at Feb 25, 2011, 1:20 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2011, 11:29 PM CST (05:29 UTC)
- In effect from
- Feb 25, 2011, 1:20 AM CST
- Expired
- Feb 25, 2011, 10:02 AM CST
- In force
- 9 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maries River at Westphalia (WPHM7). The gauge peaked at 11.49 ft at Feb 25, 2011, 4:00 AM CST.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
044
WGUS43 KLSX 250529
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1129 PM CST THU FEB 24 2011
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...
MARIES RIVER NEAR WESTPHALIA
.THIS FLOOD WARNING IS A RESULT OF 0.75 TO 1 INCH/ES OF PRECIPITATION
THE PAST 24 HOURS AND 0.25 INCHES FORECAST IN THE NEXT 24 HOURS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC151-260529-
/O.NEW.KLSX.FL.W.0023.110225T1040Z-110226T1300Z/
/WPHM7.1.ER.110225T1040Z.110225T1200Z.110225T1300Z.NO/
1129 PM CST THU FEB 24 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MARIES RIVER NEAR WESTPHALIA
* FROM TONIGHT TO FRIDAY AFTERNOON.
* AT 11 PM THURSDAY THE STAGE WAS 9.3 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE
TONIGHT...CREST NEAR 10.2 FEET FRIDAY MORNING AND SHOULD FALL
BELOW FLOOD STAGE LATE FRIDAY MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 02/25 02/26 02/27 02/28 03/01
MARIES RIVER
WESTPHALIA 10.0 9.31 10.2 5.4 3.8 3.2 3.03 follow-up statements
103
WGUS83 KLSX 250722
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
122 AM CST FRI FEB 25 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSOURI...
MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY
.THIS FLOOD WARNING IS A RESULT OF RAINFALL THE PAST 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC151-260722-
/O.EXT.KLSX.FL.W.0023.110225T0720Z-110226T1509Z/
/WPHM7.1.ER.110225T0557Z.110225T1200Z.110225T1509Z.NO/
122 AM CST FRI FEB 25 2011
THE FLOOD WARNING CONTINUES FOR
THE MARIES RIVER NEAR WESTPHALIA
* FROM EARLY THIS MORNING TO SATURDAY MORNING.
* AT 1:00 AM FRIDAY THE STAGE WAS 10.6 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.0 FEET BY THIS
MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 02/26 02/27 02/28 03/01
MARIES RIVER
WESTPHALIA 10.0 10.55 5.1 3.6 3.1 2.9902
WGUS83 KLSX 251449
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
849 AM CST FRI FEB 25 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...
THE MARIES RIVER NEAR
...WESTPHALIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS
AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC151-261449-
/O.EXT.KLSX.FL.W.0023.000000T0000Z-110226T1455Z/
/WPHM7.1.ER.110225T0557Z.110225T1115Z.110225T1455Z.NO/
849 AM CST FRI FEB 25 2011
THE FLOOD WARNING CONTINUES FOR
THE MARIES RIVER NEAR WESTPHALIA
* UNTIL SATURDAY MORNING.
* AT 8 AM FRIDAY THE STAGE WAS 10.3 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE THIS MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 02/26 02/27 02/28 03/01 03/02
MARIES RIVER
WESTPHALIA 10.0 10.30 5.2 3.6 3.1 2.9 2.8714
WGUS83 KLSX 251602
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1002 AM CST FRI FEB 25 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER...
THE MARIES RIVER NEAR
...WESTPHALIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PREVIOUSLY ISSUED FLOOD WARNING IS CANCELLED
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC151-251632-
/O.CAN.KLSX.FL.W.0023.000000T0000Z-110226T1455Z/
/WPHM7.1.ER.110225T0557Z.110225T1115Z.110225T1418Z.NO/
1002 AM CST FRI FEB 25 2011
THE FLOOD WARNING IS CANCELLED FOR
THE MARIES RIVER NEAR WESTPHALIA.
* AT 9 AM FRIDAY THE STAGE WAS 9.3 FEET.
* FLOOD STAGE IS 10.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 8:18 AM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 02/26 02/27 02/28 03/01 03/02
MARIES RIVER
WESTPHALIA 10.0 9.30 4.5 3.4 3.1 2.9 2.8What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Feb 24, 11:20 PM CST, 9 minutes earlier.
Area forecast discussion, Feb 24, 11:20 PM CST, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1120 PM CST THU FEB 24 2011
.DISCUSSION...
/346 PM CST THU FEB 24 2011/
LOW LEVEL DRY AIR HELPED COOL PROFILES ENUF TO ALLOW SN TO FALL AT
THE ONSET OF PRECIP ACROSS MUCH OF THE CWA. WAA EVENTUALLY WARMED
LOWER LEVELS TO ALLOW PRECIP TO FALL AS RA FOR AREAS S OF A COU TO
UIN LINE. THIS TREND SHUD CONTINUE THRU THE EVENING HOURS WITH TSRA
EXPECTED ACROSS THE SRN AND SERN PORTIONS OF THE CWA AS THE SFC LOW
PUSHES THRU THE REGION.
MDLS SUGGEST STRONG FRONTOGENESIS SUPPORTING HEAVY PRECIP WITHIN THE
DEF ZONE AS THE SYSTEM STARTS TO PULL OUT OF THE REGION. THIS IS
EXPECTED TO GENERATE AREAS OF HEAVY SNOWFALL THIS EVENING ACROSS
PORTIONS OF NE MO AND W CNTL IL. SNOWFALL RATES OF ONE INCH PER HOUR
OR HIGHER CAN BE EXPECTED DURING THE EVENING HOURS. CAN NOT RULE OUT
THE POSSIBILITY OF TSSN ALSO. THE WARNING/ADV HAS BEEN EXPANDED TO
ACCOUNT FOR THESE CHANGES. THIS SYSTEM IS EXPECTED TO QUICKLY PULL
OUT OF THE REGION WITH THE BULK OF THE PRECIP TAPERING OFF AFTER
MIDNIGHT.
BEYOND TONIGHT...A WEAK FNT WILL SETTLE ACROSS THE NRN PORTIONS OF
THE CWA WITH PRECIP SPREADING FROM W TO E FRI NIGHT INTO SAT. LESS
THAN ONE INCH OF ACCUMULATION IS EXPECTED ATTM.
TEMPS THRU THE SHORT TERM ARE DIFFICULT AND WILL GREATLY DEPEND ON
EXACTLY WHERE THE CDFNT STOPS. ABOVE AVG TEMPS CAN BE EXPECTED S OF
THE FNT WITH NEAR OR BELOW AVG TO THE N. HAVE USED A BLEND OF MOS
WITH THE OPERATIONAL MDLS FOR TEMPS.
FOR THE EXTD...THE CDFNT MENTIONED ABOVE IS EXPECTED TO LIFT NWD
THRU THE CWA SUN WITH TSRA EXPECTED ALONG THE WRMFNT AND CDFNT AS
THEY PASS THRU THE AREA. THE SYSTEM ON SUN INTO MON IS EXPECTED TO
BE VERY SIMILAR TO TODAYS SYSTEM...HOWEVER THE SFC LOW TRACK
EXPECTED FROM COU TO UIN REGION SHUD BRING A HIGHER CHANCE FOR SVR
WX BEFORE THE RA TURNS TO SN AS THE COLD AIR PUSHES INTO THE REGION.
MDLS HAVE BEEN TRENDING SLOWER BEYOND 90 HRS AND HAVE TRENDED MUCH
OF THE EXTD TWD THE SLOWER ECMWF SOLN.
TILLY
&&
.AVIATION...
/1115 PM CST THU FEB 24 2011/
DEFORMATION ZONE WORKING IT WAY ACROSS THE CWA TONIGHT WILL BRING
ACCUMULATING SNOW...IFR CEILINGS/VISIBILITY. NORTH WIND WILL GUST
TO 25KTS. CONDITIONS WILL IMPROVE TOWARD SUNRISE FROM WEST TO EAST
AS THE SYSTEM QUICKLY DEPARTS THE REGION.
SPECIFICS FOR KSTL...
ACCUMULATING SNOW WILL COME TO AN END BY SUNRISE AND CONDITIONS
WILL QUICKLY IMPROVE ON FRIDAY MORNING...FROM IFR TO VFR AS
SYSTEM DEPARTS TO THE EAST.
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER STORM WARNING UNTIL 6 AM CST FRIDAY FOR AUDRAIN MO-KNOX
MO-LEWIS MO-MARION MO-MONROE MO-PIKE MO-RALLS MO-SHELBY MO.
WINTER WEATHER ADVISORY UNTIL 6 AM CST FRIDAY FOR BOONE MO-
CALLAWAY MO-COLE MO-LINCOLN MO-MONITEAU MO-MONTGOMERY MO-
OSAGE MO.
IL...WINTER STORM WARNING UNTIL 6 AM CST FRIDAY FOR ADAMS IL-BROWN IL-
PIKE IL.
WINTER WEATHER ADVISORY UNTIL 6 AM CST FRIDAY FOR CALHOUN IL-
GREENE IL.
&&
WFO LSXHazardous weather outlook, Feb 24, 4:08 PM CST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 408 PM CST THU FEB 24 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 408 PM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A STRONG LATE WINTER STORM WILL BRING A VARIETY OF HAZARDOUS WEATHER TO THE REGION TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE REGION...SOME STORMS MAY BE SEVERE ACROSS SOUTHEAST MISSOURI. ADDITIONALLY...HEAVY RAIN AND LOCALIZED FLOODING MAY BE POSSIBLE ACROSS SOUTHEAST MISSOURI. COLD AIR WILL WRAP INTO THE STORM TONIGHT AND RAIN WILL CHANGE BACK TO SNOW FROM NORTH TO SOUTH BEFORE ENDING. SNOWFALL AMOUNTS IN EXCESS OF 6 INCHES IS LIKELY ACROSS NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS...WITH LESSER AMOUNTS FURTHER SOUTH. PLEASE SEE THE WINTER STORM WARNING AND ADVISORIES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS ANOTHER CHANCE OF SNOW OVER NORTHEASTERN MISSOURI AND WEST CENTRAL ILLINOIS FRIDAY NIGHT AND SATURDAY. THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT AS ANOTHER STORM SYSTEM MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NECESSARY FOR SEVERE THUNDERSTORMS ACROSS SOUTHEAST MISSOURI. SPOTTERS ACROSS THE AREA ARE ENCOURAGED TO REPORT CHANGES IN PRECIPITATION TYPE AND SNOWFALL ACCUMULATIONS. TILLY
In the hours before
Local storm report, Feb 24, 10:44 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1044 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM SLEET MILLSTADT 38.46N 90.09W
02/24/2011 U0.0 INCH ST. CLAIR IL TRAINED SPOTTER
RAIN HAS CHANGED TO SLEET WITH MINOR ACCUMULATION
&&
MILLERLocal storm report, Feb 24, 10:45 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1045 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM SNOW WARRENTON 38.82N 91.14W
02/24/2011 E1.5 INCH WARREN MO TRAINED SPOTTER
ESTIMATED 1 TO 2 INCHES OF SNOW
&&
MILLERLocal storm report, Feb 24, 10:46 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1046 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM SLEET 1 NE ST. JACOB 38.73N 89.76W
02/24/2011 U0.0 INCH MADISON IL TRAINED SPOTTER
RAIN HAS CHANGED TO SLEET...0.89 INCHES OF LIQUID SO
FAR
&&
MILLERLocal storm report, Feb 24, 10:47 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1047 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM SNOW MEDORA 39.18N 90.14W
02/24/2011 E1.0 INCH MACOUPIN IL CO-OP OBSERVER
RAIN HAS CHANGED BACK TO SNOW
&&
MILLERLocal storm report, Feb 24, 10:59 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1059 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM SNOW EDWARDSVILLE 38.80N 89.97W
02/24/2011 U0.0 INCH MADISON IL TRAINED SPOTTER
RAIN HAS CHANGED TO SNOW WITH MINOR
ACCUMULATION...LIQUID EQUIVALENT IS 0.66 INCHES SO FAR
&&
MILLERLocal storm report, Feb 24, 11:12 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1112 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM SNOW WELDON SPRING 38.72N 90.65W
02/24/2011 M0.5 INCH ST. CHARLES MO OFFICIAL NWS OBS
AT NWS OFFICE
&&
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 7:36 PM CST | Areal Flood Warning | LSX | Crawford, Franklin, Iron, Jefferson, Madison, Sainte Genevieve and 2 more | 12 hr |
| Feb 25, 8:04 AM CST | River Flood Warning | LSX | Cole | 25 hr |
Nearby
River Flood Warnings in Missouri, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.